MAUDE Adverse Event Report: NATUS MANUFACTURING LIMITED TECA MONOPOLAR NEEDLES

NATUS MANUFACTURING LIMITED TECA MONOPOLAR NEEDLES
Model Number 902-DMG37-TP
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 05/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Part# 902-dmg37-tp, lot# u1907g07, needles loose in hub.Product has been requested back however the needles have been disposed of.No ncr's are associated with this work order.There have been no issues or complaints on any of these other work orders at the time of this complaint.Retains requested and further investigation to be carried out.No injury or impairment to patient.Justification for not providing below information and applicable sections: patient information - no patient injury reported, device malfunction occurred.Relevant tests / laboratory data - this section is not applicable as no patient injury occurred.Other relevant history, including preexisting medical conditions: this section is not applicable as no patient injury occurred.Serial # - this section is not applicable as the medical device does not have a serial number.If implanted date (mm/dd/yyyy), if explanted date (mm/dd/yyyy) - this section is not applicable as the medical device is not implantable.Reprocessor name and address - this section is not applicable as the medical device is not a single-use device that was reprocessed or reused on a patient.Concomitant medical products and therapy dates (excluding treatment of event) - this section is not applicable to this type of device for use by user facility / importer - not applicable as we are not a facility or importer of device.If nd, give protocol # - this section is not applicable as the medical device is not ind.Adverse event terms - this section is not applicable to medical devices.If action reported to fda under 21 usc 360i (f), list correction / removal reporting number - this section is not applicable as there was no action reported under 21usc 360i(f).
 
Event or Problem Description
Needles loose in hub.
 
Event or Problem Description
Needle loose in hub.
 
Additional Manufacturer Narrative
Complaint reference # (b)(4).Investigation results & findings: dhr review: dhr review was completed.This work order was manufactured may 2019.There were no ncr's associated with this work order.There have been no issues or complaints on any other devices relating to this work order at the time of this complaint.Product examination and functional tesing: there is no product available for return for investigation.Replacement needles have been sent to the customer.The following was noted from qa engineering investigation : from the packing slip, the lot has been identified as u1907g07 which is associated with wo162040.Dhr was retrieved and reviewed.This work order was processed through gort in july 2019 and is a monopolar tp batch (902-dmg37-tp).As this is a potential separation issue, the investigation was carried out on the brass pin, the colour cover and the komax 2 + 3.There are no ncr's are associated with this work order.The highest scrap fallout in the batch occurred on komax 2 and is attributed to ptfe exposure.This defect is linked to the tip of the needle and not the side containing the brass pin/colour cover.There was no downtime associated with komax 2 or 3 during the manufacture of this batch.The part number of the green monopolar colour cover is 017y244.The lot # of the colour covers used on this batch was 19056403.These covers were also used on multiple work orders.There have been no issues or complaints on any of these other work orders.The part number of the brass pins is 017y314.The lot # of the pins used on this batch were 1850098 and 1901018.These pins were also used on multiple batches.There have been no issues or complaints on any of these other work orders.Pin to colour cover separation in-process tests for this work order are all well above the lower specification limit and the average is perfectly normal for monopolar.Capa & complaint trending review: there are no capa's related to this issue and no complaint trends have been identified.Per (b)(4) (corporate trending and analysis procedure) complaint histories are reviewed routinely per quality system requirements and any complaint trends are assessed and documented as part of these reviews.A complaint review has been completed for the last 12 months.There are no other needle hub separation complaints with the exception of the two events that are linked to this complaint.Risk management file: a review of the associated risk document ((b)(4) - risk analysis spreadsheet for teca monopolar elite needle electrodes) was conducted.Risk id 6.8 "cannula & pin assembly separates from outer colour cover" was identified.This risk has an assigned severity of 11, therefore risk rating is critical.However, there has been no patient injury in this case.A risk review is not required as this complaint does not describe a new failure mode or new harm and the existing hazard severity and/or probability of occurrence has not changed.Complaint verified and will be tracked as a trend.This issue will be continued to be monitored.

Brand Name
TECA MONOPOLAR NEEDLES
Common Device Name
TECA MONOPOLAR NEEDLES
Manufacturer (Section D)
NATUS MANUFACTURING LIMITED
ida business park
gort
galway h91pd92,
EI 
MDR Report Key10085642
Report Number3005581270-2020-00001
Device Sequence Number776621
Product Code IKT
UDI-Device Identifier00382830017626
UDI-Public00382830017626
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K973442
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 05/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2022
Device Model Number902-DMG37-TP
Device Catalogue Number902-DMG37-TP
Device Lot NumberU1907G07
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/15/2020
Supplement Date Received by Manufacturer05/15/2020
Initial Report FDA Received Date05/25/2020
Supplement Report FDA Received Date06/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;